MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS
Model Number DAT515
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Unspecified Eye / Vision Problem (4471); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and documentation indicated the product met release criteria.Qualified associated products were indicated.The product investigation could not identify a root cause for lens not being at the intended axis.It is unclear if the lens was initially placed-off axis or if it rotated after surgery.The subsequent post-of refraction issues were related to the lens axis.A director of (b)(4) reviewed and discussed the provided patient information with the surgeon.Based on the provided biometries, the lens appeared to be at to be at the wrong toric axis.The surgeon confirmed that the lens was at 30 degrees, which was 90 degrees off target.This position would account for the post-op refraction results.Follow-up information was provided by the surgeon that the lens was repositioned and the patient did well.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that following implantation of an intraocular lens (iol) patient experienced poor vision, lens malposition unexpected outcome with both spherical and cylinder and the refractions was at -3.50 +4.50 at 135.Additional information was obtained reporting that the lens was repositioned and the patient did well.
 
Additional Manufacturer Narrative
The previous report submitted for this event contained an error, in h.1.¿summary report¿ was inadvertently selected.After a recent systems update, a system error caused the inadvertent additional selection of ¿summary report¿ in h.1.On a select number of reports.The error, which was limited only to the h.1.Field, was promptly identified and quickly rectified.Correction smdrs are being filed for the impacted reports.This smdr is correcting that error for this event.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11422885
Report Number1119421-2021-00485
Device Sequence Number4711345
Product Code POE
UDI-Device Identifier00380652428798
UDI-Public00380652428798
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/03/2025
Device Model NumberDAT515
Device Lot Number15049588
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/26/2021
Supplement Date Received by Manufacturer03/03/2021
Initial Report FDA Received Date03/05/2021
Supplement Report FDA Received Date03/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM; PROVISC; MONARCH III IOL DELIVERY SYSTEM; PROVISC
Outcome Attributed to Adverse Event Required Intervention;